Saturday, October 25, 2014
Introducing Mood 24/7, a new tool that helps you track your mood from day to day using your mobile phone. Try it today!

Thursday, September 25, 2008 Lee21, Community Member, asks

Q: Can Risperdal injections build up in your system/ make your body go toxic?

I realize injections are supposed to be time released.

 

Can other drugs and certain foods, speed up or slow down the rate at which it is released into the body?

 

I don't understand how it works.

 

 

 

 

Answer This
Answers (1)
Casey McNulty, Health Guide
9/25/08 6:50pm

Hi Lee21,

 

Thank you for your question. The Risperdal injections are designed to last up to two weeks in the body. If you are getting your injection more frequently than every two weeks, there is the potential for overdose/toxicity. The injection is available in several strengths. If your dose is too high, you are also at risk for overdose/toxicty. You can go to this website to read more about Risperdal Consta injections. You can click here to learn more about side effects of the injection. Signs of overdose may include abnormally fast heartbeat, atrial flutter, involuntary body movements (such as twitches and tics), dangerously low blood pressure, and weakness/fatigue. If you suspect a Risperdal overdose, you should contact your local poison control or emergency room. In the US, the Poison Control Hotline is 800-222-1222.

 

Best of luck,

Casey

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Lee21, Community Member— Last Modified: 06/18/12, First Published: 09/25/08